Oregon, 2010Wildfire in Oregon, September 1 to 8, 2010
September 1 to 8, 2010 · NWS MFR · 1 event in 1 county or zone
The Oak Flat wildfire started around 10 miles northwest of Selma Oregon around 0830 PDT on 08/13/2010. The cause is under investigation, but it is likely that it was human caused.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Oak Flat wildfire started around 10 miles northwest of Selma Oregon around 0830 PDT on 08/13/2010. The cause is under investigation, but it is likely that it was human caused. The fire was declared 100% contained on 09/08/2010. The fire area was 7494 acres and 18.4 million dollars had been expended on the fire. No structures were lost.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Aug 31, 7:44 PM PST, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 31, 7:44 PM PST, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
844 PM PDT TUE AUG 31 2010
.SHORT TERM...A SHORTWAVE BRUSHES THE NORTHERN PART OF OUR AREA THIS
EVENING BUT BRINGS ONLY VERY LIGHT RAIN TO THE AREA AROUND NORTH
BEND AND NORTHERN PARTS OF THE CASCADES. A SIMILAR SECOND SHORT WAVE
IS EXPECTED WEDNESDAY.
WARMING CONDITIONS REMAIN ON TRACK FOR THURSDAY AND FRIDAY AS THE
RIDGE BUILDS OVER THE REGION FROM WEDNESDAY NIGHT THROUGH
THURSDAY...GRADUALLY PUSHING EAST ON FRIDAY. THE LATEST GFS RUN IS
QUICKER TO PUSH THE RIDGE EAST WITH A TROUGH DEVELOPING OFFSHORE
FRIDAY. THE 12Z NAM AND 00Z ECMWF HOLD ON TO THE RIDGE SLIGHTLY
LONGER. IN EITHER CASE...EXPECT WARM AND DRY CONDITIONS ON FRIDAY.
OVER THE LAST SEVERAL RUNS...THE GFS HAS BEEN INDICATING A SLIGHT
CHANCE FOR CONVECTION IN SOUTHWEST FLOW AS THE TROUGH MOVES
INLAND. HOWEVER THE AREA FOR ISOLATED CONVECTION HAS BEEN
CENTERED NORTHEAST OF THE CWA.
.LONG TERM...OVER THE WEEKEND EXPECT COOLING CONDITIONS AS THE
TROUGH DEEPENS AND MOVES OVER THE REGION. AGAIN THE GFS IS FASTER
THAN THE ECMWF IN BRINGING THE TROUGH OVER THE REGION. GUIDANCE IS
INDICATING NEAR NORMAL TEMPERATURES SATURDAY FOLLOWED BY BELOW
NORMAL TEMPERATURES SUNDAY THROUGH TUESDAY. THERE REMAINS
UNCERTAINTY ON CHANCES FOR RAIN EARLY NEXT WEEK AS MODEL RUNS HAVE
SHOWN SIGNIFICANT VARIATIONS WITH THE TIMING...STRENGTH AND
MOISTURE ASSOCIATED WITH THE TROUGH.
&&
.AVIATION...VFR CONDITIONS OVER THE AREA AT PRESENT THIS EVENING.
AREAS OF MVFR AND IFR IN FOG AND LOW CLOUDS WILL BECOME WIDESPREAD
ALONG THE COAST AND EXTEND INTO THE UMPQUA TONIGHT THROUGH WEDNESDAY
MORNING. ELSEWHERE VFR.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...NONE.
11
Hazardous weather outlook, Aug 31, 3:11 AM PST, 20 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
411 AM PDT TUE AUG 31 2010
ORZ029>031-311500-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
411 AM PDT TUE AUG 31 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.
.DAY ONE...TODAY AND TONIGHT
A FROST ADVISORY IS IN EFFECT UNTIL 8 AM PDT. SEE WEATHER MESSAGE FOR
SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
KS
Wildfire, Eastern Curry County & Josephine County
- When
- September 1, 12:00 AM PST to September 8, 4:30 AM PST
- Where
- Eastern Curry County & Josephine County forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 42.417, -123.886 (the zone’s center; the record gives no point)
The Oak Flat wildfire started around 10 miles northwest of Selma Oregon around 0830 PDT on 08/13/2010. The cause is under investigation, but it is likely that it was human caused. The fire was declared 100% contained on 09/08/2010. The fire area was 7494 acres and 18.4 million dollars had been expended on the fire. No structures were lost.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Louisiana, September 1 to 30, 2010$4.5 million · 9 events
- Drought in Mississippi, September 1 to 30, 2010$2.5 million · 5 events
- Hail and Damaging Winds in Texas, September 1 to 2, 20101 injured · $1.1 million · 1 in hail · 11 events
- Drought in Arkansas, September 1 to 30, 2010$600,000 · 2 events
- Damaging Winds in Texas, September 1, 2010$145,000 · 56 kt wind · 3 events
- Flash Flooding and Flood in Nebraska, September 1 to 2, 2010$30,000 · 1 in hail · 9 events
- Flash Flooding and Flooding in Missouri, September 1, 201023 events
- Drought in New Jersey, September 1 to 30, 201021 events
- Drought in Kentucky, September 1 to 30, 201019 events
- Tornado and Damaging Wind in Texas, September 1, 2010$20,000 · EF0 · 3 events
- Drought in Hawaii, September 1 to 30, 201014 events
- Tornadoes and Flash Flood in South Dakota, September 1 to 2, 2010EF0 · 13 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250514.